Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Residual-based a posteriori error estimate for interface problems: Nonconforming linear elements
HTML articles powered by AMS MathViewer

by Zhiqiang Cai, Cuiyu He and Shun Zhang PDF
Math. Comp. 86 (2017), 617-636 Request permission


In this paper, we study a modified residual-based a posteriori error estimator for the nonconforming linear finite element approximation to the interface problem. The reliability of the estimator is analyzed by a new and direct approach without using the Helmholtz decomposition. It is proved that the estimator is reliable with constant independent of the jump of diffusion coefficients across the interfaces, without the assumption that the diffusion coefficient is quasi-monotone. Numerical results for one test problem with intersecting interfaces are also presented.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2010): 65N30
  • Retrieve articles in all journals with MSC (2010): 65N30
Additional Information
  • Zhiqiang Cai
  • Affiliation: Department of Mathematics, Purdue University, 150 N. University Street, West Lafayette, Indiana 47907-2067
  • MR Author ID: 235961
  • Email:
  • Cuiyu He
  • Affiliation: Department of Mathematics, Purdue University, 150 N. University Street, West Lafayette, Indiana 47907-2067
  • Email:
  • Shun Zhang
  • Affiliation: Department of Mathematics, City University of Hong Kong, Hong Kong
  • MR Author ID: 704861
  • Email:
  • Received by editor(s): July 17, 2014
  • Received by editor(s) in revised form: September 9, 2015
  • Published electronically: May 3, 2016
  • Additional Notes: This work was supported in part by the National Science Foundation under grants DMS-1217081 and DMS-1522707, the Purdue Research Foundation, and the Research Grants Council of the Hong Kong SAR, China, under the GRF Project No. 11303914, CityU 9042090.
  • © Copyright 2016 American Mathematical Society
  • Journal: Math. Comp. 86 (2017), 617-636
  • MSC (2010): Primary 65N30
  • DOI:
  • MathSciNet review: 3584542